Missouri, 2003

Tornadoes and Hail in Missouri, April 30, 2003

April 30, 2003 · NWS EAX · 71 events in 21 counties and zones

63 hail, 7 tornado, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
71

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 30, 2:29 AM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 30, 2:29 AM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 AM CDT WED APR 30 2003

EARLY MORNING SURFACE ANALYSIS DEPICTS A WARM FRONT EXTENDING ACROSS
NORTHERN KANSAS AND MISSOURI...ROUGHLY ALONG A CONCORDIA TO KANSAS
CITY TO MOBERLY LINE. THE POSITIONING OF THIS BOUNDARY IS THE MAIN
FORECAST CONCERN FOR THIS AFTERNOON AND EVENING. PREFER TO FOLLOW
CLOSER TO THE GFS IN THE SHORT TERM PORTION OF THE FORECAST. THE ETA
SOLUTION SEEMS CONVECTIVELY BIASED...AND AM NOT CONFIDENT IN THE
VALIDITY OF THE OUTFLOW BOUNDARY AND RESULTANT CONVECTION IT PROGS
IN CENTRAL MISSOURI BETWEEN 18Z-21Z. EXPECT A CAP TO BE IN PLACE AT
THE START OF THE AFTERNOON. ANTICIPATE CONVECTION TO DEVELOP IN THE
VICINITY OF THE FRONTAL BOUNDARY ACROSS NORTHWEST MISSOURI BY 21Z AS
A WEAK MID-LEVEL VORT MAX AND DIVERGENCE ASSOCIATED WITH AN UPPER
JET STREAK ASSIST THE CAP IN WEAKENING. CONDITIONS ASSOCIATED WITH
THE BOUNDARY LOOK FAVORABLE FOR THE DEVELOPMENT OF STRONG TO SEVERE
THUNDERSTORMS...ESPECIALLY BETWEEN 21Z TODAY AND 02Z THURSDAY. HAVE
INCREASED POPS TO THE LIKELY CATEGORY FOR THIS TIME-FRAME.
TEMPERATURES SOUTH OF THE BOUNDARY SHOULD WARM INTO THE LOW TO MID
80S...AS SOUTHERLY FLOW ALLOWS CURRENT DEWPOINTS IN THE UPPER 50S
AND LOW 60S TO RISE INTO THE MID 60S. WITH THE PRESENCE OF STEEP
LAPSE RATES...LARGE HAIL WILL BE A CONCERN. IN ADDITION...THERE IS A
THREAT FOR TORNADIC STORMS...ESPECIALLY NORTH OF THE WARM FRONT IN
NORTHERN MISSOURI. HELICITY VALUES IN EXCESS OF 200 AND VORTICITY
GENERATION PARAMETER VALUES (ESTIMATING THE RATE OF TILTING AND
STRETCHING OF HORIZONTAL VORTICITY) GREATER THAN 0.3 ARE SUPPORTIVE
OF THE POTENTIAL TORNADO THREAT. WILL ALSO NEED TO MONITOR FLOODING
ASPECTS OF THE EVENT...AS THE BOUNDARY IS FORECAST TO STALL ACROSS
THE FORECAST AREA OVERNIGHT. NORTH CENTRAL AND NORTHEAST PORTIONS
SEEM TO BE AT THE GREATEST RISK FOR FLOODING...AND MOISTURE
CONVERGENCE AXIS IS FORECAST TO STALL ACROSS THIS AREA OVERNIGHT.
OTHERWISE...ONLY MINOR TWEAKS HAVE BEEN MADE.

SCHMIT

1145 PM TUE...

THE CHANCES OF THUNDERSTORMS OVER THE COUNTY WARNING AREA ARE
DWINDLING RAPIDLY AS THE FOCUS HAS BECOME THE WARM AIR ADVECTION
ALOFT OVER IOWA AND NEBRASKA.  THE SURFACE BASED CONVECTION IN SOUTH
CENTRAL NEBRASKA, JUST SOUTH OF HASTINGS, HAS FAILED TO BECOME
WIDESPREAD ENOUGH TO GENERATE A COLD POOL AND SUBSEQUENT MCS.  THE
SURFACE FRONT HAS MOVED LITTLE SINCE SUNSET, BUT HAS BECOME
SHALLOWER AS INDICATED BY THE WIND PROFILERS AND INFRARED SATELLITE
IMAGES.  THUS, THE LIFTING MECHANISM FOR STORMS HAS BECOME LESS
EFFECTIVE OVER NORTHERN MISSOURI.  I HAVE RETAINED A 30 PERCENT
CHANCE OF STORMS THROUGH SUNRISE NORTH OF HIGHWAY 36 IN THE EVENT
THE DEEP CONVECTION IN SOUTHERN NEBRASKA CAN HOLD TOGETHER, OR THE
SHALLOW FRONT CAN SPAWN SOME WARM AIR ADVECTION THUNDER.

KOCH

300 PM TUE...

SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW UPPER LOW NEAR OR/N CA
COAST. BROAD SOUTHWESTERLY FLOW EXTENDS DOWNSTREAM FROM UPPER LOW
ACROSS ROCKIES/PLAINS STATES...WITH SEVERAL SHORTWAVE FEATURES
EMBEDDED WITHIN FLOW. EARLY AFTERNOON SURFACE ANALYSIS SHOWS
STATIONARY FRONT EXTENDING ROUGHLY ALONG THE I-70 CORRIDOR...WITH
NW-SE ORIENTED OUTFLOW BOUNDARY EVIDENT ON VIS SATELLITE IMAGERY
EXTENDING ACROSS EASTERN KS INTO SOUTHWEST MO. 18Z SGF SOUNDING
INDICATES VERY WEAK CAPPING PRESENT...AND EARLY AFTERNOON OBJECTIVE
ANALYSIS INDICATED VERY UNSTABLE AIRMASS PRESENT ALONG/SOUTH OF
BOUNDARY WITH SBCAPE ABOVE 3000 J/KG. EXPECT CONVERGENCE ALONG
BOUNDARY TO INITIATE CONVECTION ACROSS SOUTHEAST KS/SOUTHWEST MO
LATER THIS AFTERNOON. SOME OF THIS CONVECTION SHOULD PROPAGATE INTO
SOUTHERN COUNTIES. GIVEN FAIRLY WEAK SHEAR PROFILES...EXPECT PULSE
TYPE STORMS TO BE MAIN STORM MODE...WITH LARGE HAIL THE PRIMARY
THREAT.

FURTHER WEST SECOND AREA OF CONVECTION EXPECTED TO INITIATE LATE
THIS AFTERNOON/EARLY THIS EVENING ACROSS NORTH CENTRAL KANSAS...THEN
CONGEAL INTO MCS ALONG NOSE OF STRENGTHENING LOW LEVEL JET AND TRACK
EAST/SOUTHEAST ALONG INSTABILITY GRADIENT INTO NORTHERN HALF OF
FORECAST AREA OVERNIGHT. AS A RESULT HAVE BUMPED POPS TO LIKELY
ACROSS NORTHERN ZONES TONIGHT WITH HIGH CHANCE POPS ALONG I-70
CORRIDOR. DUE TO RAINFALL FROM LAST NIGHTS MCS...FLASH FLOOD
GUIDANCE VALUES ARE FAIRLY LOW ACROSS NORTHWEST MO...THUS WILL NEED
TO MONITOR HYDRO SITUATION. OTHERWISE INSTABILITY AND SHEAR
PARAMETERS SUPPORT WIND/HAIL THREAT AS MCS TRACKS INTO FORECAST
AREA.

SHORTWAVE CURRENTLY PROPAGATING THROUGH DESERT SOUTHWEST PROGGED TO
EJECT ACROSS REGION WEDNESDAY AFTERNOON...RESULTING IN ANOTHER ROUND
OF THUNDERSTORMS. GREATEST THREAT FOR SURFACE BASED CONVECTION WILL
DEPEND ON OUTFLOW FROM TONIGHTS MCS...HOWEVER MESO-ETA SUGGESTS
SBCAPE IN EXCESS OF 4000 J/KG WEDNESDAY AFTERNOON ACROSS
NORTHWEST/WEST CENTRAL ZONES. SHEAR PARAMETERS SUPPORT SUPERCELLS
WITH ATTENDANT THREAT FOR HAIL/DAMAGING WINDS. SYNOPTIC SCALE
SURFACE FLOW PROGGED TO VEER TO SOUTHWESTERLY AHEAD OF SURFACE LOW
ENTERING EXTREME NORTHWEST MO...HOWEVER ANY STORMS WHICH TRACK ALONG
PRE-EXISTING BOUNDARIES WILL HAVE AN ENHANCED TORNADO THREAT.

CONVECTION SHOULD EXIT CWA LATE WEDNESDAY NIGHT/EARLY THURSDAY
MORNING AS SURFACE RIDGE BUILDS INTO REGION. TEMPWISE...GOING
FORECAT LOOKS REASONABLE SO HAVE MADE ONLY SUBTLE CHANGES.

SEAMAN

BY THURDAY NIGHT...UPPER LOW IS SWINGING THROUGH JUST NORTH OF THE
AREA AS THE RIDGE BUILDS IN THE WEST.  WITH SURFACE FRONT OUT OF THE
WAY...WE MIGHT HAVE SOME CLOUDS BUT OTHERWISE JUST SEEING CAA.
SURFACE RIDGE ACROSS THE AREA FRIDAY AND SATURDAY.  A LITTLE
COOLER...BUT DRY.  STILL EXPECTING RETURN FLOW TO SET UP LATE IN THE
DAY ON SATURDAY.  HAVE ELECTED TO POSTPONE PRECIP UNTIL SUNDAY.  AS
UPPER LOW EJECTS THROUGH THE BEGINNING OF THE WEEK... HAVE POPS
THROUGH MONDAY.

LVQ

.EAX...
KS...NONE.
MO...NONE.
Hazardous weather outlook, Apr 30, 4:57 AM CST, 2 hours 23 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 AM CDT WED APR 30 2003

...SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS...LARGE
HAIL...AND POSSIBLY TORNADOES ARE EXPECTED LATE THIS AFTERNOON
THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE VICINITY
OF A SURFACE FRONT ACROSS NORTHEAST KANSAS AND NORTHWEST
MISSOURI...AND GRADUALLY SPREAD ACROSS THE REMAINDER OF THE AREA
THIS EVENING AND TONIGHT. ADEQUATE SURFACE HEATING TODAY WILL
COMBINE WITH A MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE
REGION...RESULTING IN STRONG TO SEVERE THUNDERSTORM ACTIVITY.
ALTHOUGH THE PRIMARY THREATS FROM THESE STORMS WILL BE LARGE HAIL
AND DAMAGING WINDS...WIND SHEAR PROFILES INDICATE THAT TORNADOES
WILL ALSO BE POSSIBLE...ESPECIALLY IN NORTHERN MISSOURI.

AS THE FRONTAL BOUNDARY BECOMES STATIONARY ACROSS THE REGION
OVERNIGHT...THE THUNDERSTORMS MAY MERGE INTO A COMPLEX. IF THIS
OCCURS...THERE WILL BE A POTENTIAL FOR FLOODING...ESPECIALLY ALONG A
KANSAS CITY TO MARSHALL LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWER AND THUNDERSTORM ACTIVITY WILL LINGER INTO THURSDAY. ALTHOUGH
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AFTER EARLY THURSDAY
MORNING...ADDITIONAL PRECIPITATION MAY POSE FLOODING PROBLEMS.

THUNDERSTORMS ARE FORECAST ACROSS THE ENTIRE AREA ON SUNDAY AND
MONDAY. SEVERE THUNDERSTORMS LOOK POSSIBLE WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT
ACROSS THE ENTIRE AREA.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX
OR HTTP://WEATHER.GOV.

SCHMIT

The radar

The Pleasant Hill radar (KEAX), 133 km away, was scanning. The volume nearest the first event began at 13:18 UTC.

Open the radar archive at this moment

Event by event

63 hail, 7 tornado, 1 thunderstorm wind. Local standard time, as filed.

Hail, De Kalb

When
April 30, 7:20 AM CST
Where
De Kalb County, 3 mi E of Union Star
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.983, -94.550

Hail, Grundy

When
April 30, 8:10 AM CST
Where
Grundy County, 3 mi SE of Spickard
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.217, -93.567

Hail, Holt

When
April 30, 4:15 PM CST
Where
Holt County, 1 mi N of Craig
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.217, -95.367

Hail, Atchison

When
April 30, 4:25 PM CST
Where
Atchison County, 7 mi SE of Fairfax
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.267, -95.300

Hail, Nodaway

When
April 30, 5:00 PM CST
Where
Nodaway County, 2 mi S of Burlington Jct
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.417, -95.067

Hail, Nodaway

When
April 30, 5:02 PM CST
Where
Nodaway County, Wilcox
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.400, -94.967

Hail, Nodaway

When
April 30, 5:09 PM CST
Where
Nodaway County, Maryville
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.350, -94.867

Hail, Buchanan

When
April 30, 5:12 PM CST
Where
Buchanan County, (Stj)st Joseph Mem A
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.767, -94.917

Hail, Nodaway

When
April 30, 5:28 PM CST
Where
Nodaway County, 1 mi NW of Ravenwood
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.367, -94.700

Hail, Andrew

When
April 30, 5:30 PM CST
Where
Andrew County, 10 mi SE of Amazonia
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.783, -94.767

Hail, Worth

When
April 30, 5:30 PM CST
Where
Worth County, Grant City
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.483, -94.417

Hail, Worth

When
April 30, 5:50 PM CST
Where
Worth County, Denver
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.400, -94.333

Hail, Platte

When
April 30, 5:50 PM CST
Where
Platte County, Weston
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.417, -94.917

Hail, Harrison

When
April 30, 5:55 PM CST
Where
Harrison County, Hatfield
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.533, -94.150

Hail, Platte

When
April 30, 6:01 PM CST
Where
Platte County, 1 mi W of Dearborn
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
39.517, -94.800

Tornado, Gentry

When
April 30, 6:04 PM CST to 6:05 PM CST
Where
Gentry County, 12 mi NE of Albany
Rating
F0
Path length
1 mi
Path width
50 yd
Reported by
STORM CHASER
Coordinates
40.367, -94.167

Tornado touched down in open country 12 miles northeast of Albany near the Harrison county line.It then moved northeast into Harrison county. Viewed by storm chaser and videotaped.

Hail, Harrison

When
April 30, 6:04 PM CST
Where
Harrison County, 6 mi N of Eagleville
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.550, -93.983

Tornado, Harrison

When
April 30, 6:05 PM CST to 6:06 PM CST
Where
Harrison County, 7 mi N of New Hampton
Rating
F0
Path length
1 mi
Path width
50 yd
Reported by
STORM CHASER
Coordinates
40.367, -94.200

Tornado crossed into the county from Gentry county. Viewed by storm chaser and videotaped in open country.

Hail, Platte

When
April 30, 6:05 PM CST
Where
Platte County, Dearborn
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.517, -94.783

Hail, Buchanan

When
April 30, 6:15 PM CST
Where
Buchanan County, 7 mi S of Frazier
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.533, -94.683

Tornado, Platte

When
April 30, 6:15 PM CST to 6:16 PM CST
Where
Platte County, 5 mi NNW of Weston
Rating
F0
Path length
1 mi
Path width
50 yd
Reported by
STORM CHASER
Coordinates
39.483, -94.950

Tornado touchdown in open country, noted by trained spotters near Snow Creek ski resort. Also visible by KCI tower personnel.

Hail, Gentry

When
April 30, 6:20 PM CST
Where
Gentry County, Carmack
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.250, -94.433

Tornado, Harrison

When
April 30, 6:22 PM CST to 6:32 PM CST
Where
Harrison County, 2 mi W of Ridgeway
Rating
F0
Path length
10 mi
Path width
100 yd
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
40.383, -93.967

Tornado tracked from I-35 and A Highway junction, east-northeast to Cainsville. Minor damage noted to power lines and transformer near Ridgeway. Trained spotter also videotaped tornado.

Hail, Gentry

When
April 30, 6:25 PM CST
Where
Gentry County, 5 mi E of Albany
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.250, -94.233

Hail, Platte

When
April 30, 6:27 PM CST
Where
Platte County, Edgerton
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.500, -94.633

Hail, Harrison

When
April 30, 6:35 PM CST
Where
Harrison County, New Hampton
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.267, -94.200

Tornado, Platte

When
April 30, 6:35 PM CST to 6:36 PM CST
Where
Platte County, 3 mi W of Edgerton
Rating
F0
Path length
0.2 mi
Path width
25 yd
Reported by
TRAINED SPOTTER
Coordinates
39.500, -94.683

Brief tornado touchdown in field along Z highway near I-29. Reported sheriffs office spotter.

Hail, Gentry

When
April 30, 6:37 PM CST
Where
Gentry County, King City
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.050, -94.533

Hail, Gentry

When
April 30, 6:40 PM CST
Where
Gentry County, 5 mi W of Albany
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.250, -94.433

Hail, Clinton

When
April 30, 6:45 PM CST
Where
Clinton County, Plattsburg
Measured
0.88 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
39.567, -94.467

Hail, Gentry

When
April 30, 6:45 PM CST
Where
Gentry County, Darlington
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.200, -94.400

Hail, Harrison

When
April 30, 6:47 PM CST
Where
Harrison County, Bethany
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.267, -94.033

Hail, Clinton

When
April 30, 6:50 PM CST
Where
Clinton County, Plattsburg
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.567, -94.467

Hail, Gentry

When
April 30, 6:50 PM CST
Where
Gentry County, King City
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.050, -94.533

Hail, Harrison

When
April 30, 6:53 PM CST
Where
Harrison County, 1 mi N of New Hampton
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.283, -94.200

Hail, Mercer

When
April 30, 6:56 PM CST
Where
Mercer County, 9 mi W of Princeton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.400, -93.750

Hail, Harrison

When
April 30, 6:57 PM CST
Where
Harrison County, New Hampton
Measured
2.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.267, -94.200

Hail, Mercer

When
April 30, 6:57 PM CST
Where
Mercer County, 9 mi N of Princeton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.533, -93.583

Hail, Andrew

When
April 30, 6:59 PM CST
Where
Andrew County, Cosby
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.867, -94.683

Hail, Buchanan

When
April 30, 7:00 PM CST
Where
Buchanan County, (Stj)st Joseph Mem A
Measured
0.88 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
39.767, -94.917

Hail, Clinton

When
April 30, 7:02 PM CST
Where
Clinton County, 2 mi W of Lathrop
Measured
1.25 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
39.550, -94.367

Hail, Clinton

When
April 30, 7:03 PM CST
Where
Clinton County, Lathrop
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.550, -94.333

Hail, Clinton

When
April 30, 7:10 PM CST
Where
Clinton County, Lathrop
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.550, -94.333

Hail, Buchanan

When
April 30, 7:15 PM CST
Where
Buchanan County, Easton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.717, -94.433

Hail, Buchanan

When
April 30, 7:15 PM CST
Where
Buchanan County, 7 mi S of Frazier
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.533, -94.683

Hail, Harrison

When
April 30, 7:15 PM CST
Where
Harrison County, Bethany
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.267, -94.033

Hail, Caldwell

When
April 30, 7:26 PM CST
Where
Caldwell County, 4 mi W of Kingston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.633, -94.117

Hail, De Kalb

When
April 30, 7:26 PM CST
Where
De Kalb County, Clarksdale
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.817, -94.567

Hail, Andrew

When
April 30, 7:28 PM CST
Where
Andrew County, Cosby
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.867, -94.683

Hail, De Kalb

When
April 30, 7:38 PM CST
Where
De Kalb County, Amity
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.867, -94.450

Hail, Mercer

When
April 30, 7:43 PM CST
Where
Mercer County, 5 mi ESE of Modena
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.267, -93.600

Hail, De Kalb

When
April 30, 7:46 PM CST
Where
De Kalb County, Maysville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.883, -94.383

Hail, Mercer

When
April 30, 7:49 PM CST
Where
Mercer County, 10 mi W of Princeton
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.400, -93.767

Hail, Harrison

When
April 30, 7:55 PM CST
Where
Harrison County, New Hampton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.267, -94.200

Tornado, Putnam

When
April 30, 7:55 PM CST to 7:58 PM CST
Where
Putnam County, 3 mi N of Lemons
Rating
F0
Path length
2 mi
Path width
50 yd
Reported by
GENERAL PUBLIC
Coordinates
40.450, -93.050

Tornado reported by spotter in open country.

Hail, De Kalb

When
April 30, 8:11 PM CST
Where
De Kalb County, Stewartsville
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
39.750, -94.500

Hail, De Kalb

When
April 30, 8:20 PM CST
Where
De Kalb County, Osborn
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.750, -94.367

Hail, Clinton

When
April 30, 8:26 PM CST
Where
Clinton County, 2 mi W of Cameron
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
39.750, -94.233

Thunderstorm Wind, Daviess

When
April 30, 8:28 PM CST
Where
Daviess County, 6 mi SW of Winston
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.800, -94.233

Hail, Daviess

When
April 30, 8:35 PM CST
Where
Daviess County, Gallatin
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
39.917, -93.967

Hail, Jackson

When
April 30, 8:40 PM CST
Where
Jackson County, Kansas City
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.083, -94.567

Hail, Schuyler

When
April 30, 8:40 PM CST
Where
Schuyler County, Lancaster
Measured
0.75 in hail
Reported by
STORM CHASER
Coordinates
40.517, -92.517

Hail, Jackson

When
April 30, 8:42 PM CST
Where
Jackson County, Kansas City
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.083, -94.567

Hail, De Kalb

When
April 30, 8:45 PM CST
Where
De Kalb County, 11 mi ENE of Osborn
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.817, -94.183

Hail, Jackson

When
April 30, 8:45 PM CST
Where
Jackson County, Independence
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.083, -94.433

Tornado, Schuyler

When
April 30, 8:53 PM CST to 9:00 PM CST
Where
Schuyler County, 3 mi NW of Greentop
Rating
F0
Path length
6 mi
Path width
300 yd
Reported by
BROADCAST MEDIA
Coordinates
40.383, -92.600

Tornado captured on video by KTVO news crew in open country. It was as much as 1/4 mile wide at times and occurred in open country.

Hail, Caldwell

When
April 30, 9:00 PM CST
Where
Caldwell County, Hamilton
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.733, -94.000

Hail, Livingston

When
April 30, 9:35 PM CST
Where
Livingston County, Chillicothe
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.800, -93.550

Hail, Livingston

When
April 30, 9:37 PM CST
Where
Livingston County, Chula
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.917, -93.483

Hail, Ray

When
April 30, 9:53 PM CST
Where
Ray County, 2 mi N of Knoxville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.483, -94.017

Hail, Bates

When
April 30, 10:25 PM CST
Where
Bates County, 2 mi N of Rich Hill
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.133, -94.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyThe tornado archive for Missouri, 2003Warnings in Missouri, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351533, 5351543, 5351551, 5351419, 5353827, 5351653, 5353828, 5351421, 5351654, 5351416, 5351902, 5351903, 5353829, 5351544, 5351655, 5351540, 5351545, 5351904, 5353830, 5351422, 5351656, 5353831, 5351546, 5353832, 5351657, 5351547, 5351658, 5351541, 5351542, 5351526, 5351905, 5353825, 5351527, 5353826, 5353833, 5353834, 5351548, 5351650, 5351417, 5351423, and more.